PCOS/Insulin Resistance Support - Metformin - The Good, The Bad, The Ugly?




Blueeyedhay
06-03-2013, 09:40 PM
Hi ya'll!

It's been forever and a day since I've been on here. It was kind of nice because I had to change my little avatar from "30 pounds lost" to "85 pounds lost"! YAY!!!! :carrot:

I'm glad to be back on here... so, question for all you other pcosers. Does metformin really help you lose weight? my weight loss has really stalled. I need a little boost.

I've avoided the metformin, because the last time I took it... it made my hormones go crazy. I was always upset, I was crazy! I drove my husband crazy too. Anyone else have any symptoms like this? does it get better after a while?

I've got two doctors who have been telling me for months that it'll help me with weight loss and all my other symptoms.

So..... Can you please tell me the good, the bad, and the ugly. lol. Did it work for you? Did you lose weight? What about hormones?

Thanks Ya'll! :hug:


Sheridan
06-03-2013, 10:27 PM
Hi,
This is the first time I have heard about the drugs weight loss properties. We have never observed this in family members so i am intrested in any information on the subject.

The people in my family who have been on it never mentioned any of the hormone related symptoms that you describe. That reaction must have been very difficult for you.

I hope others out there cam provide some feedback.

Sheridan

Skinnyminnie Wannabe
06-03-2013, 11:19 PM
I took it and gained 15 pounds in a few weeks at one point. But then my body never reads the instructions with things like that! :rolleyes:

What I surmised from the experience (I requested to be allowed to discontinue it and was OK'd to do so) was that it might have worked better if I had a very routine and structured life and set times for meals, etc. At that time especially I did not have that. So I think I was eating dinner too late and things like that.

But I know I would not have gained that rapidly even left to my own devices.

Your mileage may vary...:dunno:


alyssarinker
06-04-2013, 12:26 PM
I started Met about 3 weeks ago, taking 1 pill a day, now i'm up to taking 3 a day. I've lost about 10 lbs so far. I don't really have a appetite though. & the reason i feel that i'm losing weight is because my insulin is finally coming down allowing me to lose weight a lot easier. I haven't had any bad side effects except for going to the potty a LOT more than i did before. Also losing my appetite, *which isnt a bad thing LOL* If i just eat lunch, i'm full for the entire day. I dont even get cravings, which is odd for me as well.

Satine
06-04-2013, 12:46 PM
I have taken 2000mgs of Metformin daily for the last 4 years...I don't think it has helped me with weight loss at all ...I think the first couple of weeks it helped because I had stomach issues and was losing weight that way, lol

after the first two weeks my stomach got back to normal and so did my appetite...the side effects will go away so don't let that scare you, but I wouldn't solely go on it expecting weight loss.

DanRae
06-05-2013, 12:19 PM
Was told that it would kick start my weight loss, I've been on it for a year now (now on 2000mg a day) and I haven't lost any weight on the metformin alone, not even with all the stomach issues

Blueeyedhay
06-09-2013, 02:34 PM
Thank ya'll for the replies. I think I'm going to give metformin another go... wish me luck! ;) I'll let you know how it goes.

beerab
06-10-2013, 02:40 PM
Nope didn't do much for me besides making me violently ill. Once I switched to South Beach Diet my blood sugars were good enough. My doctor said keep going but I was so miserable and one day I vomited so hard that I literally broke the small capillaries around my eyes and was like ENOUGH!

nina125
06-12-2013, 10:48 AM
I could not lose weight no matter how much I exercised or controlled my diet. Only after I started metformin, I started losing weight with a controlled carb diet. I have yet to start exercising.

Wannabehealthy
06-17-2013, 07:25 AM
When I was first diagnosed and started on Metformin, I quickly lost 20 lbs. Part of it was due to nausea that I had when I first started taking it, but that went away in time. Also, my doctor started me out on a low dose and gradually increased it, letting my body adjust to it before adding more. Once your body gets used to it, the weight loss will taper off unless you change your diet.

You really need to give it a chance before you quit taking it due to side effects. In most cases, the side effects will eventually stop. I was recently increased to 850 mg 3 X daily and I am experiencing some slight nausea, but it's not enough to be bothersome.

Good luck with it. Try to keep your sugar under control without adding additional meds, because most other diabetes meds cause weight gain. We don't want that!